Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 1, 2018, 2:25 PM CDT for Kenosha County, Wisconsin. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 1, 2018, 2:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Milwaukee, WI
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 359 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
189
WWUS83 KMKX 011925
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
225 PM CDT WED AUG 1 2018
WIZ071-072-011945-
Racine-Kenosha-
225 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND EASTERN
KENOSHA COUNTIES...
At 224 PM CDT, a strong thunderstorm was located over Pleasant
Prairie, moving east at 15 mph.
Winds in excess of 30 mph, pea size hail and heavy rain are possible
with this storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Bristol and Elmwood Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4262 8809 4272 8782 4266 8780 4261 8782
4259 8781 4252 8781 4249 8780 4250 8805
TIME...MOT...LOC 1924Z 257DEG 11KT 4256 8797
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:52 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 1, 12:52 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1252 PM CDT Wed Aug 1 2018 .UPDATE... Isolated showers and thunderstorms are developing as expected. Increased near term PoPs along the I-43 corridor in southeast Wisconsin where a greater concentration of showers and storms currently exists. Expect these isolated storms to persist through the afternoon, with the stronger cores possibly producing small hail, gusty winds to around 40 mph, and occasional lightning. Otherwise we're awaiting better forcing and upper support for anything stronger this evening as the shortwave trough and cold front approach from our northwest. Otherwise the forecast is in good shape overall, although will make a few tweaks to raise max temperatures by a few degrees in the southeast. && .AVIATION(18Z TAFS)... Isolated showers and thunderstorms are developing now and will continue into early evening with prevailing VFR ceilings and visibilities, although brief dips to MVFR or lower are possible if a thunderstorm impacts any individual terminal. Gusty and erratic winds are possible around these storms. Additional showers and thunderstorms are possible late this evening towards midnight as a cold front moves through the area. Ceilings will lower to at least MVFR levels (possibly lower) following the frontal passage late tonight. The low ceilings will likely persist into at least Thursday morning. && .PREV DISCUSSION... (Issued 1057 AM CDT Wed Aug 1 2018) UPDATE... Mid to high level cloud cover, along with a few isolated showers, are occurring in association with an upper level trough axis now located over our area. As this wave dampens and moves away, our attention turns towards Minnesota and the eastern Dakotas where the next upper wave is now evident in moisture channel imagery. The surface reflection of this feature is a 1012 mb low pressure center along the Wisconsin/Minnesota border and a surface cold front extending southwestward from the low into northeast Nebraska. A few showers and storms are developing within the surface frontal zone, and we'll be watching for further development as the front advances towards southern Wisconsin into this evening. Assessing the mesoscale environment, with plenty of sunshine we've already built over 1000 J/kg of mixed layer CAPE across south central Wisconsin, with 0-3 km theta-E differences of around 20 degrees Celsius. Low-level lapse rates are decent, with modest mid-level lapse rates around 6 degrees Celsius/km. There's no appreciable effective shear currently across the area, with around 20 to 25 knots of 0-6 km bulk shear upstream closer towards the upper wave. So, while first glance suggests an environment that's at least thermodynamically favorable for a few severe storms this evening, any storms will be battling both the lack of appreciable shear and the increasing CIN and boundary layer stabilization after sunset. Think any severe threat, if realized, is most likely to come from precipitation loading within thunderstorms, leading to a localized wind threat. Still looks like a fairly marginal environment, and I'm in agreement with the assessment outlined in this morning's Day 1 Convective Outlook from the Storm Prediction Center. Outside of the low end severe risk for this evening, we may see a few showers and storms pop this afternoon with local forcing along the lake breeze and from differential heating around the earlier area of showers this morning across portions of Fond du Lac and Sheboygan Counties. Will maintain chance to slight chance PoPs this afternoon to account for this. MARINE... Weak offshore flow this morning will gradually turn onshore this afternoon as a Lake Breeze develops. Showers and thunderstorms are possible this afternoon into tonight, although coverage should not be widespread. Waves will remain on the low side; averaging 1 foot or less into Thursday. PREV DISCUSSION... (Issued 622 AM CDT Wed Aug 1 2018) UPDATE... No changes other than some minor tweaks to short term hourly temps and dewpoints. AVIATION(12Z TAFS)... Sct VFR cu will begin to form around mid morning, with a lake breeze developing by mid day or early afternoon. This lake breeze may serve as a focus for thunderstorms this afternoon, potentially impacting KMKE and KENW. Later this afternoon into this evening, a front will approach from the west. Additional scattered thunderstorms are expected across the entire area with this front from late afternoon into the overnight hours. Behind this activity an area of sct to broken MVFR stratus will be possible late tonight into Thursday morning. PREV DISCUSSION... (Issued 244 AM CDT Wed Aug 1 2018) DISCUSSION... Today and Tonight...Forecast Confidence is Moderate... Main concern for today and tonight will center on convective potential. Westerly surface flow should remain weak enough today to allow for the formation of a lake breeze by mid day, as temperatures warm into the 80s. With dewpoints pushing the mid 60s, a few thunderstorms may develop along the lake breeze this afternoon and evening. Strong storms aren't likely, but some locally heavy rain will be possible, given slow storm motions. Additional thunderstorms are expected to develop this afternoon along a frontal boundary to our west. These storms will slowly push east toward the area, but will be fighting the loss of diurnal heating as they progress east. By the time that the front moves into the region, convection will probably be in the form of a broken line, at best. It's certainly possible that at least parts of the area remain dry today and tonight. What makes it into the CWA this evening will just continue to slowly dwindle through the overnight hours. Overnight lows will range from the low 60s west to mid to upper 60s east. Thursday and Friday - Confidence...Medium Lingering influence of mid level trough and surface front may keep a few showers going in the eastern cwa, especially in the morning. Cooler 850/925 temps build in with a brief shot of some low level thermal troughing taking hold. Surface high shifts a bit to the east Friday with the start of a return flow which modifies influence of the thermal trough. Friday night and Saturday - Confidence...Medium main story will be building heat into the area as south/southwest winds usher in 925 temps that will likely reach the mid 20s celsius. Per collab with surrounding offices have elected to lean towards the dryer look of the ECMWF and GEM this period and keep precip chances tied to the front and approaching dynamics to our west. Saturday night through Monday night - Confidence...Low to Medium The models show 500 millibar flow become more westerly with ripples within this flow. There will also be a frontal boundary that will serve as the focus for showers and thunderstorms from time to time. The GFS looks a little faster on bringing this activity into our area versus the GEM and ECMWF. the timing of waves along an approaching frontal boundary. Looks like the focus may be more to our north Saturday night into Sunday with some better consensus for a more meaningful wave/frontal action coming into play later in this period but theat's where the timing differences come to fruition. So for now will stick with the blended pops/temps. Tuesday - Confidence...Medium Some consensus for the front to be to our east with a cooler airmass settling in and a potential showery pattern lingering for a time. MARINE...Quiet conditions continue across the nearshore waters, with weak offshore flow expected early in the day, with winds eventually becoming easterly as a lake breeze develops. Some scattered thunderstorms are possible this afternoon into tonight, though coverage is not expected to be especially widespread. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...SPM Today/Tonight and Aviation/Marine...Collar Thursday THROUGH Tuesday...Boxell
Hazardous weather outlook, Aug 1, 3:21 AM CDT, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 321 AM CDT Wed Aug 1 2018 WIZ046-047-051-052-056>060-062>072-020830- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 321 AM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon with a better chance of thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be more thunderstorm chances at times from Saturday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-020830- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 321 AM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this afternoon with a better chance of thunderstorms this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There will be more thunderstorm chances at times from Sunday through Monday night. Collar www.weather.gov/mkx
In the hours before
Special weather statement, Aug 1, 1:40 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
140 PM CDT WED AUG 1 2018
WIZ066-011900-
Milwaukee-
140 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MILWAUKEE COUNTY...
At 140 PM CDT, a strong thunderstorm was located over southeastern
Milwaukee, moving east at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Milwaukee, West Allis, Greenfield, Oak Creek, South Milwaukee,
Cudahy, Greendale, St. Francis, West Milwaukee, Milwaukee Hoan
Bridge, Shorewood, Marquette University, UW-
Milwaukee, Mitchell Park Domes, Miller Park and Maier Festival Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4291 8800 4309 8797 4309 8787 4307 8787
4305 8789 4302 8790 4299 8788 4298 8785
4287 8785
TIME...MOT...LOC 1840Z 277DEG 9KT 4299 8788
HENTZLocal storm report, Aug 1, 1:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 PM CDT WED AUG 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL 1 SE SAINT FRANCIS 42.96N 87.86W
08/01/2018 E0.25 INCH MILWAUKEE WI PUBLIC
PEA SIZE HAIL IN CUDAHY.
&&
MRCSpecial weather statement, Aug 1, 2:02 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
202 PM CDT WED AUG 1 2018
WIZ071-072-011915-
Racine-Kenosha-
202 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND
NORTHEASTERN KENOSHA COUNTIES...
At 202 PM CDT, a strong thunderstorm was located near Kenosha, moving
east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant and
Elmwood Park.
LAT...LON 4269 8778 4267 8779 4267 8781 4261 8782
4259 8781 4254 8797 4272 8794 4273 8777
TIME...MOT...LOC 1902Z 257DEG 12KT 4263 8786
HENTZSpecial weather statement, Aug 1, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
225 PM CDT WED AUG 1 2018
WIZ071-072-011945-
Racine-Kenosha-
225 PM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RACINE AND EASTERN
KENOSHA COUNTIES...
At 224 PM CDT, a strong thunderstorm was located over Pleasant
Prairie, moving east at 15 mph.
Winds in excess of 30 mph, pea size hail and heavy rain are possible
with this storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Pleasant Prairie, Sturtevant,
Bristol and Elmwood Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4262 8809 4272 8782 4266 8780 4261 8782
4259 8781 4252 8781 4249 8780 4250 8805
TIME...MOT...LOC 1924Z 257DEG 11KT 4256 8797
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:40 PM CDT | Special Weather Statement | MKX | Milwaukee | 20 min |
| Aug 1, 2:02 PM CDT | Special Weather Statement | MKX | Kenosha | 13 min |
| Aug 1, 2:37 PM CDT | Special Weather Statement | MKX | Kenosha | 23 min |
| Aug 1, 2:54 PM CDT | Special Marine Warning | MKX | 41 min | |
| Aug 1, 3:30 PM CDT | Special Weather Statement | MKX | Jefferson | 30 min |
| Aug 1, 4:01 PM CDT | Special Weather Statement | MKX | Waukesha | 29 min |
| Aug 1, 4:15 PM CDT | Special Weather Statement | MKX | Waukesha | 30 min |
| Aug 1, 4:19 PM CDT | Special Weather Statement | MKX | Waukesha | 26 min |
| Aug 1, 4:21 PM CDT | Special Weather Statement | MKX | Green Lake | 24 min |
| Aug 1, 4:31 PM CDT | Special Weather Statement | MKX | Waukesha | 14 min |
| Aug 1, 4:34 PM CDT | Special Weather Statement | MKX | Waukesha | 26 min |
| Aug 1, 4:37 PM CDT | Special Marine Warning | MKX | 38 min | |
| Aug 1, 4:49 PM CDT | Special Weather Statement | MKX | Milwaukee | 26 min |
| Aug 1, 6:41 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.